# SDR 2004FA0000070

- Difficulty date: December 24, 2003
- Submitted: January 13, 2004
- Operation: General aviation
- Aircraft: N422DF
- Make and model: Marsh S2F3S
- Aircraft serial: 154817
- Engine: Garrtt TPE331*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Rib
- Part number: 121CS100011
- Condition: Cracked
- Location: Horizontal Stab
- Part time: 5,151 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 400 HR PROGRESSIVE INSP OF THE LT HORIZ STAB, CRACKS WERE FOUND AT THE LEADING EDGE RIBS OF THE HORIZ STAB AT STATIONS 66.108, 80.608, AND 95.108.  CRACKS WERE NOTED WHERE THE RIBS ATTACH TO THE LEADING EDGE SKIN.  THIS AC HAS A TT 5151.2 AND 1146.6 TIME SINCE CONVERTED TO A TURBOPROP POWERED FIRE FIGHTING AC.  THE LT HORIZ SHOT DAMPER WAS REMOVED DURING TURBOPROP CONVERSION.  IT WAS ORIGINALLY INSTALLED TO COUNTERACT THE ORIGINAL RADIAL ENGINE INSTALLATION 3 BLADED PROP HARMONIC VIBRATION AT 2300 RPM.  CRACKING COULD BE CAUSED BY VIBRATION FROM TURBO PROP INSTALLATION.  ACTUAL CAUSE OF CRACKING HAS YET TO BE DETERMINED.  LT HORIZONTAL STABILIZER LE SKIN RIBS SHOULD BE INSPECTED FOR CRACKS.
